or Connect
Mothering › Mothering Forums › Baby › Baby Health › Vaccinations › Vaccinations Debate › Woman with Flu loses her life three weeks after losing baby
New Posts  All Forums:Forum Nav:

Woman with Flu loses her life three weeks after losing baby

post #1 of 10
Thread Starter 

http://www.cnn.com/2014/02/11/health/flu-miscarriage-death/index.html?hpt=hp_t2

 

"An Arkansas woman, who lost her baby last month after coming down with the H1N1 flu virus, has now lost her life.

 

On the advice of their doctor, the couple said they postponed getting a flu shot until after Creekmore's first trimester. The couple did not know that his guidance was counter to federal health recommendations. Creekmore had planned to get a flu shot at a clinic on January 13 -- the same day she was put on a ventilator.

 

A national effort to prevent the 2009 H1N1 pandemic flu has contributed to a dramatic increase in the number of pregnant women who receive flu vaccines, according to the CDC. Less than 15% of pregnant women received a flu shot before 2009; in the next two seasons, more than half of pregnant women got the vaccine protection."

 

Such a sad story. 

post #2 of 10
That is very sad. greensad.gif
post #3 of 10

Another flu death, only this woman was vaccinated and she took antiviral medication (Tamiflu?)

 

Quote:

Neither antiviral medication nor vaccination was able to save Patty Methot's life, Giusti said.

"That's the kicker of the whole thing. She had the flu shot — we all did," Giusti said.

http://www.southcoasttoday.com/apps/pbcs.dll/article?AID=%2F20140208%2FNEWS%2F402080329

post #4 of 10
What was the official cause of death?
post #5 of 10

Mirzam, this is from your article,

Quote:
 Massachusetts health officials do not know how many adults have died of flu this winter because the state keeps track only of pediatric deaths

What the heck??

Also, why are the antivirals never suspected as a causal factor in these deaths?

 

Teacozy, your article is sad too. I do notice that the woman lost her baby after she was admitted to the hospital. I assume they are blaming the flu, or complications from the flu, for the baby's death. However, if a woman receives a vaccine and miscarries shortly after, for some reason it's always a coincidence? It is always terribly sad when a baby or person dies, but I can't stand the way vaccines are never suspected as a possible cause. (or antiviral meds, or hospital interventions, for that matter.) Usually, viruses, illnesses, and unvaccinated people are to blame for deaths, while medicines and vaccines are somehow never mentioned or questioned.

 

Also, that CNN article is using this tragedy to peddle the flu vaccine. The entire bottom half of the article is dedicated to selling the vaccine, and Tamiflu too! Turn a tragedy into an advertisement!

post #6 of 10
The women in the first article was not vaccinated. It explains that in the article.
post #7 of 10
Quote:
Originally Posted by applejuice View Post

What was the official cause of death?

I haven't seen one.

 

Quote:
Originally Posted by prosciencemum View Post

The women in the first article was not vaccinated. It explains that in the article.

is also states that her HD says her OB was against giving the vaccine at that time, it also goes on to say she had extracoprpreal membrane oxygenation done and we do not know her full history or what meds she was put on, so we don't know all of it

post #8 of 10

I, too, would like to know whether Tamiflu was administered; if it was, then I would wonder what role it played in the woman's death, as Tamiflu seems to have a very poor track record, arousing major concerns as to its safety.  These concerns seem to have been supressed by the manufacturers.

 

http://www.ncbi.nlm.nih.gov/pubmed/22156085

Oseltamivir and early deterioration leading to death: a proportional mortality study for 2009A/H1N1 influenza.

 

http://www.ncbi.nlm.nih.gov/pmc/articles/PMC1914480/

Fifty sudden deaths may be related to central suppression

post #9 of 10

I don't know about Tamiflu use (although I suspect it was used early on if flu was confirmed). However, I was following Leslie Creekmore's case after I first hear about it several weeks back. Her husband made a page called "Love for Leslie" on Facebook and was giving regular updates on her condition. She had double pneumonia when she went to the hospital, and was heavily sedated for treatment. Lost the baby while sedated, I believe. Eventually she was put on an ECMO machine to bypass her heart and lungs to help them heal. Continued to have issues with fluid in her lungs, and eventually she experienced liver failure. That appears to be why she died (an outcome common for people on ECMO).

 

It's heartbreaking. Sadly, it's very difficult to tell where treatment may have exacerbated the original condition.

 

Going off topic a bit, I had a family member who was treated late last year for bronichitis with azithromycin and prednisone. Within 2 days she was back in the ER with severe shortness of breath, diagnosed with pneumonia and given levaquin for the pneumonia. Shortly after starting levaquin she had a reaction where she developed a rash with edema over maybe 40% of her body and was still having shortness of breath. I was convinced that the antibiotics were responsible, because my brother had died only 2 months earlier from a (suspected but not confirmed) severe CNS reaction to the same class of antibiotics (he was on cipro.) So I went with her to a local clinic, the NP recognized an obvious anaphylactic reaction and took her off of all of the medications. Within a few weeks all of the side effects went away. Including the "pneumonia" which was a dry (allergic) cough and not a typical wet, pneumonia-like cough.

 

I was reading about another flu case in my state where a boy had almost the same situation-- prescribed unnecessary antibiotics (azithromycin) for "bronchitis," then back in the ER 24 hours later for acute respiratory failure. He died within 48 hours. The flu was blamed, but given my personal experience, I think the reckless prescription of strong antibiotics is at least suspect in the chain of events that led to his death.

post #10 of 10
Quote:
Originally Posted by ss834 View Post
 

I don't know about Tamiflu use (although I suspect it was used early on if flu was confirmed). However, I was following Leslie Creekmore's case after I first hear about it several weeks back. Her husband made a page called "Love for Leslie" on Facebook and was giving regular updates on her condition. She had double pneumonia when she went to the hospital, and was heavily sedated for treatment. Lost the baby while sedated, I believe. Eventually she was put on an ECMO machine to bypass her heart and lungs to help them heal. Continued to have issues with fluid in her lungs, and eventually she experienced liver failure. That appears to be why she died (an outcome common for people on ECMO).

 

It's heartbreaking. Sadly, it's very difficult to tell where treatment may have exacerbated the original condition.

 

Going off topic a bit, I had a family member who was treated late last year for bronichitis with azithromycin and prednisone. Within 2 days she was back in the ER with severe shortness of breath, diagnosed with pneumonia and given levaquin for the pneumonia. Shortly after starting levaquin she had a reaction where she developed a rash with edema over maybe 40% of her body and was still having shortness of breath. I was convinced that the antibiotics were responsible, because my brother had died only 2 months earlier from a (suspected but not confirmed) severe CNS reaction to the same class of antibiotics (he was on cipro.) So I went with her to a local clinic, the NP recognized an obvious anaphylactic reaction and took her off of all of the medications. Within a few weeks all of the side effects went away. Including the "pneumonia" which was a dry (allergic) cough and not a typical wet, pneumonia-like cough.

 

I was reading about another flu case in my state where a boy had almost the same situation-- prescribed unnecessary antibiotics (azithromycin) for "bronchitis," then back in the ER 24 hours later for acute respiratory failure. He died within 48 hours. The flu was blamed, but given my personal experience, I think the reckless prescription of strong antibiotics is at least suspect in the chain of events that led to his death.

it goes very much to this now NEW normal that we must "control" things at all cost, if you aren't doing something you are at fault, so to say

 

give give give meds, control control control yet we are often left to not knowing how much these type of over "treatments" really cause in more problems in the end!

 

 

drips and draps come out about over the over-the-counter meds roles and fever reduction with serious conditions, but IRL I have found most disregard it! they say they know but still go right ahead a take that every they can no matter what

 

sorry for your loss, and sorry you really don't have the answers you should about the role with meds played

New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: Vaccinations Debate
Mothering › Mothering Forums › Baby › Baby Health › Vaccinations › Vaccinations Debate › Woman with Flu loses her life three weeks after losing baby